Alert archive / Michigan / Small Craft Advisories in 2011

Small Craft Advisory 100, NWS Gaylord, MI

October 30, 2011

NWS Gaylord, MI issued this small craft advisory at Oct 30, 2011, 4:18 AM EDT. It took effect at Oct 30, 2011, 4:00 PM EDT. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Oct 30, 2011, 4:18 AM EDT (08:18 UTC)
In effect from
Oct 30, 2011, 4:00 PM EDT
Expired
Oct 31, 2011, 4:17 PM EDT
In force
24 hr
Issued by
NWS Gaylord, MI

The text

As transmitted, in the capitals the NWS used until 2016.

936 
WHUS73 KAPX 300818
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
418 AM EDT SUN OCT 30 2011

LHZ349-LSZ321-322-301500-
/O.NEW.KAPX.MF.Y.0005.111030T0818Z-111030T1500Z/
STURGEON POINT TO ALABASTER MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
418 AM EDT SUN OCT 30 2011

...DENSE FOG ADVISORY IN EFFECT UNTIL 11 AM EDT THIS MORNING...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A DENSE FOG
ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM EDT THIS MORNING. 

* VISIBILITY: A QUARTER MILE OR LESS AT TIMES THIS MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS 

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

$$

LMZ341-342-344>346-301700-
/O.NEW.KAPX.SC.Y.0100.111030T2000Z-111031T1200Z/
SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
418 AM EDT SUN OCT 30 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO
8 AM EDT MONDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 8 AM
EDT MONDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD
6 follow-up statements
065 
WHUS73 KAPX 301955
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
355 PM EDT SUN OCT 30 2011

LHZ346>349-LSZ321-310400-
/O.EXB.KAPX.SC.Y.0100.111030T2000Z-111031T2200Z/
ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
355 PM EDT SUN OCT 30 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT MONDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EDT MONDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LMZ341-342-344>346-310400-
/O.EXT.KAPX.SC.Y.0100.111030T2000Z-111031T2200Z/
SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
355 PM EDT SUN OCT 30 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EDT MONDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 PM EDT MONDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD
402 
WHUS73 KAPX 310259
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1059 PM EDT SUN OCT 30 2011

LHZ346-310400-
/O.CAN.KAPX.SC.Y.0100.000000T0000Z-111031T2200Z/
ST IGNACE TO FALSE DETOUR CHANNEL-
1059 PM EDT SUN OCT 30 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$

LHZ347>349-LMZ341-342-344>346-LSZ321-310900-
/O.CON.KAPX.SC.Y.0100.000000T0000Z-111031T2200Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
1059 PM EDT SUN OCT 30 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT MONDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD
017 
WHUS73 KAPX 310801
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
401 AM EDT MON OCT 31 2011

LHZ347>349-LMZ341-342-344>346-LSZ321-311700-
/O.CON.KAPX.SC.Y.0100.000000T0000Z-111031T2200Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
401 AM EDT MON OCT 31 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD
096 
WHUS73 KAPX 310806
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
406 AM EDT MON OCT 31 2011

LHZ346-311615-
/O.EXA.KAPX.SC.Y.0100.000000T0000Z-111031T2200Z/
ST IGNACE TO FALSE DETOUR CHANNEL-
406 AM EDT MON OCT 31 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EDT THIS EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ347>349-LMZ341-342-344>346-LSZ321-311615-
/O.CON.KAPX.SC.Y.0100.000000T0000Z-111031T2200Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
406 AM EDT MON OCT 31 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD
785 
WHUS73 KAPX 311540
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1140 AM EDT MON OCT 31 2011

LHZ346-347-LMZ341-342-344>346-LSZ321-311645-
/O.CAN.KAPX.SC.Y.0100.000000T0000Z-111031T2200Z/
ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
1140 AM EDT MON OCT 31 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$

LHZ348-349-312200-
/O.CON.KAPX.SC.Y.0100.000000T0000Z-111031T2200Z/
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
1140 AM EDT MON OCT 31 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD
869 
WHUS73 KAPX 312017
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
417 PM EDT MON OCT 31 2011

LHZ348-349-312130-
/O.CAN.KAPX.SC.Y.0100.000000T0000Z-111031T2200Z/
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
417 PM EDT MON OCT 31 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$

LMZ341-342-344>346-LSZ321-010430-
/O.NEW.KAPX.SC.Y.0101.111101T0900Z-111102T0300Z/
SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
417 PM EDT MON OCT 31 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM TO 11 PM EDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 11 PM EDT TUESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Oct 30, 4:08 AM EDT, 10 minutes earlier.

Area forecast discussion, Oct 30, 4:08 AM EDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
408 AM EDT SUN OCT 30 2011

.SYNOPSIS.../ISSUED AT 408 AM/

RAIN CHANCES WILL INCREASE ACROSS THE NORTHERN LAKES THROUGH
TONIGHT...IN ADVANCE OF A WEAK SYSTEM MOVING ACROSS THE UPPER
MIDWEST. PRECIPITATION ASSOCIATED WITH THIS SYSTEM...WILL END MONDAY
AS IT EXITS EAST OF THE REGION.

DRY CONDITIONS ARE EXPECTED MONDAY NIGHT THROUGH TUESDAY EVENING...
AS HIGH PRESSURE BRIEFLY SETTLES BACK OVER THE STATE. AFTERNOON
TEMPERATURES TUESDAY...WILL WARM TO ABOVE NORMAL READINGS IN THE LOW
TO MID 50S.

RAIN SHOWERS RETURN TO THE GREAT LAKES STATE WEDNESDAY AND
THURSDAY...IN ADVANCE OF YET ANOTHER NORTHERN PLAINS SYSTEM MOVING
TOWARD NORTHERN MICHIGAN.

SWR

&&

.SHORT TERM.../ISSUED AT 408 AM/...TODAY

SURFACE RIDGING IS JUST EAST OF THE REGION. SKIES HAVE LARGELY
CLEARED...JUST A FEW PATCHES OF LOW CLOUDS IN THE FAR SE...AND
CIRRUS STARTING TO ENCROACH FROM THE WEST. A CONSIDERABLE AMOUNT OF
FOG HAS FORMED THANKS TO THE (TEMPORARILY) CLEARING SKIES.
MEANWHILE...DEEP LAYERED CLOUDS AND SOME PRECIP ADVANCING INTO MN.
THE MAIN ISSUES ARE FOG EARLY AND PRECIP LATE.

FOG IS GOING TO HAVE TO FIGHT OFF AN INCREASING PRESSURE GRADIENT
BEHIND THE DEPARTING HIGH. THAT SAID...CONSIDERABLE FOG HAS ALREADY
FORMED (VIA OBS AND FOG IMAGERY) IN THE SE AND NORTH. DENSE FOG
ADVISORIES ARE POSTED FOR THIS MORNING FOR THESE AREAS...WITH AREAS
OF FOG ELSEWHERE. FOG WILL BREAK UP TOWARD LATE MORNING...AT LEAST
AS MUCH BY THE INCREASING BREEZE AS BY DIURNAL HEATING.

PER OBSERVATIONS UPSTREAM AND MODEL DATA...WILL BE SLOWING DOWN
PRECIP ONSET TODAY. CLOUDS WILL INCREASE FROM WEST TO EAST TODAY.
WARM ADVECTION WING OF DEEPER MID-LEVEL MOISTURE WILL ARRIVE IN THE
FAR SW BY EARLY AFTERNOON...ON THE NOSE OF A 30KT 850MB JET.
HOWEVER...DRY AIR BELOW 800MB WILL MAKE IR DIFFICULT TO GET PRECIP
TO THE GROUND BY THEN. PERHAPS A SPRINKLE POSSIBLE AT MOST IN THE
MIDDAY HOURS. OUR SUB-850MB WINDS ARE GOING TO REMAIN SE-ERLY EVEN
THRU THE AFTERNOON...WHICH WILL CONTINUE TO FEED IN RELATIVELY DRY
AIR BELOW 850MB...EVEN AS THE DECAYING WARM CONVEYOR BELT REACHES
WESTERN SECTIONS. DIFFICULT TO JUSTIFY LIKELY POPS ANYWHERE THRU
00Z...AND WILL KEEP THINGS CHANCE OR LESS. WILL ULTIMATELY ADVANCE
CHANCE POPS NE-WARD AS FAR AS GLADWIN/BELLAIRE BY 00Z...WITH THE
HIGHEST POPS IN THE MBL AREA.

MAX TEMPS UPPER 40S TO AROUND 50F.

JZ

&&

.LONG TERM.../ISSUED AT 408 AM/...TONIGHT AND BEYOND

500MB LOW WILL BE STARTING TO FILL BY LATE TONIGHT AS IT REACHES
CENTRAL/SOUTHERN LAKE MI. THE SYSTEM WILL CONTINUE TO OPEN UP AS IT
CROSSES LOWER MI AND WESTERN LAKE ERIE MONDAY..AND CONTINUES ON TO
UPSTATE NY/PA MONDAY NIGHT. SHORTWAVE RIDGING WILL ARRIVE IN THE
NORTHERN LAKES BY TUESDAY MORNING. AT THE SURFACE...1011MB SURFACE
LOW WILL MEANDER IN CENTRAL/EASTERN WI TONIGHT..THEN DRIFT NORTH AND
DIE ON MONDAY (LEAVING BEHIND A QUASI-WARM FRONT FROM WESTERN
SUPERIOR TO SE LOWER MI). PRECIP TRENDS TONIGHT/EARLY MONDAY ARE THE
MAIN CONCERN.

TONIGHT...STRONGEST 850-700MB FGEN FORCING FOCUSES ON CENTRAL LOWER
MI THIS EVENING/EARLY OVERNIGHT. FGEN MAX SHIFTS EAST TO LAKE HURON
AND WEAKENS LATE OVERNIGHT...AS THE ENTIRE SYSTEM STARTS TO SLOWLY
FILL. WE/LL ALSO HAVE SOUTHERLY 850MB WINDS OF 25 KNOTS TO BRING IN
MOISTURE (WINDS ALSO START TO DIMINISH OVERNIGHT). SE SURFACE WINDS
IN NE-ERN SECTIONS WILL CONTINUE TO FEED IN DRIER AIR BELOW
850MB...LIMITING NORTHWARD PROGRESSION OF THE PRECIP SHIELD. WILL
BRING HIGH LIKELY TO CATEGORICAL POPS ALONG AND SOUTH OF M-72. POPS
WILL DIMINISH TO THE NORTH...AND REDUCE EASTERN UPPER INTO THE
CHANCE CATEGORY. 850MB TEMPS TO 0C...AND WARMER AIR BELOW
THAT...WILL KEEP PRECIP ALL LIQUID. NW LOWER WILL SEE SYNOPTIC
PRECIP TAPER OVERNIGHT WITH A BRIEF DRY SLOT INTRUSION...BUT WILL
STILL MENTION A RISK OF SHRA UNDERNEATH THE UPPER LOW (700-500MB
LAPSE RATES NEAR 7C/KM...ALONG WITH DEEP CYCLONIC FLOW). MIN TEMPS
MID 30S TO AROUND 40F.

MONDAY...LIKE LATE SUNDAY NIGHT...CYCLONIC FLOW AND STEEP-ISH LAPSE
RATES WILL MAINTAIN A SMALL RISK OF SHRA THRU MIDDAY JUST ABOUT
EVERYWHERE. NAM SOUNDINGS SUGGEST EASTERN UPPER MI...AND HIGH
TERRAIN OF NORTHERN LOWER MI...COULD ALSO SEE A TOUCH OF DRIZZLE IN
THE MORNING. SO A COUPLE DIFFERENT WAYS TO GENERATE LIGHT PRECIP.
WITH WARMER TEMPS ALOFT ARRIVING FROM THE WEST AS THE UPPER TROF
STARTS TO DEPART...CAN SAFELY KEEP PRECIP OUT IN WESTERN SECTIONS IN
THE AFTERNOON. WILL HANG ONTO SHRA NEAR THE NE LOWER MI COAST AS
700-500MB LAPSE RATES STILL REACH OR EXCEED 7C/KM INTO MID
AFTERNOON. STILL ENOUGH LOW LEVEL MOISTURE AND COOLISH AIR (850MB
TEMPS NEAR 0C) TO SUPPORT SUBSTANTIAL CU/STRATOCU...ESPECIALLY IN
CENTRAL AND EASTERN SECTIONS. EASTERN UPPER MI PROBABLY HAS THE BEST
CHANCE OF BREAKING OUT INTO PARTLY SUNNY SKIES IN THE AFTERNOON. MAX
TEMPS NEAR 50F.

MON NIGHT/TUESDAY...TWO RELATIVELY QUIET PERIODS. SHORTWAVE RIDGING
BUILDS IN MONDAY NIGHT...AND DEPARTS TUESDAY...RESULTING IN DEEP SW
FLOW. WILL TAKE A BIT FOR THIS FLOW TO MOISTEN UP. A COLD FRONT WILL
ADVANCE IN NW WI BY LATE TUESDAY...BUT DOES NOT HAVE MUCH MOISTURE
TO WORK WITH. NO RISK OF SIGNIFICANT PRECIP. WITH 850MB TEMPS
BRIEFLY DIPPING DOWN TO -2C MON NIGHT...PLACES NEAR LAKE MI COULD
STILL HANG ONTO SOME LAKE INDUCED-CLOUDS. STRONGER WARM ADVECTION
ARRIVES BELOW 800MB TOWARD TUESDAY MORNING...AND LAKE CLOUDS WILL
GET WIPED OUT. THAT LEADS TO PARTLY TO PERHAPS EVEN MOSTLY SUNNY
TUESDAY (MORE SUN TO THE SE AND LESS TO THE NW). MIN TEMPS 30 TO
40F. MAX TEMPS LOW TO MID 50S.

JZ

THE FIRST HALF OF THE EXTENDED PERIOD (WED AND THU)CAN BE CATEGORIZED
AS DAMP WITH SEASONAL TEMPS. A COLD FRONT STRETCHED BETWEEN A LOW
NEAR HUDSON BAY AND A SECOND SYSTEM OVER THE DESERT SW...WILL MOVE
INTO THE WRN LAKES TUESDAY NIGHT AND BECOME NEARLY STATIONARY OVER
THE STATE WEDNESDAY. AT UPPER LEVELS...THE STATE WILL BE CAUGHT
BETWEEN WEAK RIDGING OVER THE ERN LAKES AND MID ATLANTIC...WHILE A
500MB TROUGH DIGS OVER CENTRAL CANADA AND THE NORTHERN PLAINS. PCPN
CHANCES WILL BECOME ENHANCED WEDNESDAY NIGHT AND THURSDAY...BY
RIGHT ENTRANCE REGION FORCING OF A 120KT 300MB JET LIFTING NORTH OF
LAKE SUPERIOR.

EXPECT MILD AFTN TEMPS IN THE 50S ACRS NRN MI WED (WHICH IS ABT 5
DEGREES ABOVE NORMAL)...AS MID LEVELS WARM TO AROUND 5C IN ADVANCE
OF APPROACHING PLAINS FRONTAL BOUNDARY. HOWEVER MID LEVELS BEGIN TO
COOL THURSDAY AFTERNOON AS SFC AND UPPER LEVEL FEATURES EXIT EAST OF
THE REGION. 850MB TEMPS WILL SLOWLY FALL TO AROUND 0C THURSDAY
EVENING. OVERALL WILL CONTINUE TO MENTION PCPN OVER NRN MI THROUGH
THURSDAY...AS THE SRN PLAINS FEATURE LIFTS NORTH ALONG SFC BOUNDARY
AND INTO THE OHIO VALLEY.

DRIER WITH NEARLY SEASONAL TEMPS IN THE MID AND UPPER 40S EXPECTED
ACROSS THE NRN LAKES FRIDAY AND INTO THE UPCOMING WEEKEND. HIGH
PRESSURE AND UPPER RIDGING QUICKLY REBUILD ACROSS THE UPPER MIDWEST
AND GREAT LAKES FRIDAY...BEHIND EASTWARD EXITING SFC AND UPPER LEVEL
FEATURES. SFC AND 500MB RIDGING GENERALLY REMAINS IN PLACE OVER NRN
MI INTO EARLY SUNDAY.

SWR

&&

.MARINE.../ISSUED AT 408 AM/

FOG WILL BE DENSE IN SOME NEARSHORE WATERS THIS MORNING...ESPECIALLY
AROUND EASTERN UPPER MI. SOUTHERLY WINDS WILL INCREASE TODAY INTO
TONIGHT...AHEAD OF LOW PRESSURE MOVING INTO MN AND WI. THOSE WINDS
WILL KICK IN 1ST ON LAKE MI...AND WILL ISSUE SMALL CRAFT ADVISORIES
THERE (NOT INCLUDING GD TRAV BAY YET) FOR LATE THIS AFTERNOON THRU
TONIGHT. MOST OTHER MARINE ZONES WILL LIKELY NEED ADVISORIES FOR
TONIGHT (ESPECIALLY LATE)...BUT THOSE CAN WAIT FOR NOW.

JZ

&&

.AVIATION.../ISSUED AT 730 AM/...VALID FOR 12Z TAFS

MVFR TO IFR CONDITIONS AT TIMES DUE TO FOG THIS MORNING...MAINLY
EARLY. CONDITIONS WILL IMPROVE BY MIDDAY. LOW PRESSURE APPROACHING
FROM THE WEST WILL TRY TO PUSH RAIN INTO THE AREA LATE TODAY...AND
ESPECIALLY TONIGHT. MVFR CIGS/VSBYS EXPECTED AT TIMES. ADDED LLWS TO
MBL/TVC THIS EVENING/EARLY OVERNIGHT.

JZ

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...DENSE FOG ADVISORY UNTIL 11 AM EDT THIS MORNING FOR
     MIZ008-015-028>030-032>036-041-042.
LH...DENSE FOG ADVISORY UNTIL 11 AM EDT THIS MORNING FOR LHZ349.
LM...SMALL CRAFT ADVISORY FROM 4 PM THIS AFTERNOON TO 8 AM EDT MONDAY
     FOR LMZ341-342-344>346.
LS...DENSE FOG ADVISORY UNTIL 11 AM EDT THIS MORNING FOR LSZ321-322.

&&
Hazardous weather outlook, Oct 29, 10:35 PM EDT, 5 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
1035 PM EDT SAT OCT 29 2011

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042-
301200-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT-
MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
1035 PM EDT SAT OCT 29 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...TONIGHT

AREAS OF DENSE FOG WILL BE FOUND ACROSS NORTHERN LOWER MICHIGAN.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

ADAM

In the hours before

Special weather statement, Oct 29, 10:41 PM EDT, 5 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
1041 PM EDT SAT OCT 29 2011

MIZ016>036-041-042-301200-
EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-OTSEGO-
MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-OSCODA-
ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-GLADWIN-
ARENAC-
INCLUDING THE CITIES OF...PETOSKEY...CHEBOYGAN...ROGERS CITY...
CHARLEVOIX...NORTHPORT...MANCELONA...GAYLORD...ATLANTA...ALPENA...
FRANKFORT...TRAVERSE CITY...KALKASKA...GRAYLING...MIO...
HARRISVILLE...MANISTEE...CADILLAC...LAKE CITY...HOUGHTON LAKE...
WEST BRANCH...TAWAS CITY...GLADWIN...STANDISH
1041 PM EDT SAT OCT 29 2011

...AREAS OF DENSE FOG THROUGH SUNDAY MORNING...

AREAS OF DENSE FOG WILL BE FOUND ACROSS NORTHERN LOWER MICHIGAN
OVERNIGHT THROUGH EARLY SUNDAY MORNING. WITH TEMPERATURES AT OR
BELOW FREEZING IN MANY AREAS...THE FOG MAY PRODUCE SLICK SPOTS ON
AREA ROADWAYS.

IF TRAVELING ACROSS THE REGION TONIGHT...USE LOW BEAM HEADLIGHTS
IN FOGGY AREAS AND BE PREPARED FOR SLICK ROADS.

ADAM

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 30, 4:14 AM EDTDense Fog AdvisoryAPXAlcona, Arenac, Cheboygan, Crawford, Emmet, Gladwin and 6 more8 hr
Oct 30, 4:18 AM EDTMarine Dense Fog AdvisoryAPX7 hr

Nearby

Small Craft Advisories in Michigan, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.